Alert archive / New York / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 48, NWS Burlington, VT
NWS Burlington, VT issued this severe thunderstorm warning at Jul 9, 2007, 10:17 AM EDT for Clinton County, Essex County, Franklin County, New York. It was in force for 58 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 9, 2007, 10:17 AM EDT (14:17 UTC)
- Expired
- Jul 9, 2007, 11:15 AM EDT
- In force
- 58 min
- Issued by
- NWS Burlington, VT
- Area
- Counties, with a storm outline in the text
Counties Clinton County, NY, Essex County, NY, Franklin County, NY
The radar
The Burlington radar (KCXX), 70 km from the middle of the area, began a volume at 14:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 9, 10:31 AM EDT | HAIL 1 | Wilmington, NY | 0.5 TO 1 INCH |
| Jul 9, 10:34 AM EDT | TSTM WND DMG | Whippleville, NY | TREES DOWN ON LIME KILN ROAD |
| Jul 9, 11:21 AM EDT | HAIL 0.25 | Peru, NY | NUMEROUS REPORTS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 2.3 hours before the alert went out and 311 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 798 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 177 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KBTV 091418 SVRBTV NYC019-031-033-091515- /O.NEW.KBTV.SV.W.0048.070709T1417Z-070709T1515Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BURLINGTON VT 1017 AM EDT MON JUL 9 2007 THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CLINTON COUNTY IN NORTHERN NEW YORK ESSEX COUNTY IN NORTHERN NEW YORK FRANKLIN COUNTY IN NORTHERN NEW YORK * UNTIL 1115 AM EDT. * AT 1015 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM WEST BANGOR TO FRANKLIN FALLS...AND MOVING EAST AT 40 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... MALONE AND LOON LAKE AROUND 1025 AM EDT. WILMINGTON...UPPER JAY...CHASM FALLS AND BRYANTS MILL AROUND 1030 AM EDT. HAWKEYE AROUND 1035 AM EDT. RIVERVIEW AROUND 1040 AM EDT. ELIZABETHTOWN AROUND 1045 AM EDT. MERRILL AROUND 1050 AM EDT. THESE ARE DANGEROUS STORMS. PREPARE FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. IF ON OR NEAR LAKE CHAMPLAIN...GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DONT BE CAUGHT ON THE WATER IN A THUNDERSTORM LAT...LON 4490 7462 4433 7410 4414 7338 4493 7342 $$ SISSON
1 follow-up statement
000 WWUS51 KBTV 091453 SVSBTV SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 1052 AM EDT MON JUL 9 2007 NYC019-031-033-091515- /O.CON.KBTV.SV.W.0048.000000T0000Z-070709T1515Z/ FRANKLIN NY-ESSEX NY-CLINTON NY- 1052 AM EDT MON JUL 9 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 AM EDT FOR CLINTON...NORTHERN ESSEX AND NORTHERN FRANKLIN COUNTIES IN NORTHERN NEW YORK... AT 1048 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM STANDISH TO BLACK BROOK TO DEERHEAD..MOVING EAST AT 40 MPH. SEVERE THUNDERSTORMS WILL BE NEAR... CHAZY LAKE...WESTPORT...EXIT 34 I87 AND WILLSBORO AROUND 1100 AM EDT. DANNEMORA...PERU...PORT DOUGLASS AND AUSABLE CHASM AROUND 1105 AM EDT. JERICHO NEW YORK AND CADYVILLE AROUND 1110 AM EDT. POWER OUTAGES AND HAIL HAVE BEEN REPORTED WITH THESE STORMS. THESE ARE DANGEROUS STORMS. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. IF ON OR NEAR LAKE CHAMPLAIN...GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DONT BE CAUGHT ON THE WATER IN A THUNDERSTORM LAT...LON 4490 7462 4433 7410 4414 7338 4493 7342 $$ SISSON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 7:28 AM EDT, 2 hours 49 minutes earlier.
Area forecast discussion, Jul 9, 7:28 AM EDT, 2 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 728 AM EDT MON JUL 9 2007 .SYNOPSIS... WEAK HIGH PRESSURE LOCATED OVER NORTHERN NEW ENGLAND HAS CLEARED THE SKIES TO ALLOW FOR PATCHY FOG TO DEVELOP ACROSS THE NORTH COUNTRY THIS MORNING WITH TEMPERATURES IN THE 50S TO LOWER 60S. MEANWHILE...ANOTHER DISTURBANCE IN THE JET STREAM WINDS ALOFT MOVING ALONG A SURFACE BOUNDARY HAS HELPED PRODUCE A COMPLEX OF THUNDERSTORMS ACROSS SOUTHERN CANADA INTO WESTERN NEW YORK. THIS WARM FRONT BOUNDARY WILL SHIFT INTO THE REGION TODAY...WHICH WILL PROVIDE US WITH ABOVE NORMAL TEMPERATURES AND THE CHANCES FOR MORE AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. && .NEAR TERM /THROUGH TONIGHT/... UPDATED 730 AM MONDAY... QUICK UPDATE TO ZNS TO FRESH WORDING AND GRIDS ASSOCIATED WITH CRNT RADAR TRENDS. LATEST RADAR PICS SHOW BAND OF MODERATE TO HEAVY RAIN ASSOCIATED WITH WARM FRNT LIFTING AT 35 TO 40 MPH ACRS CENTRAL/EASTERN VT THIS MORNING. FEEL THIS PRECIP WL QUICKLY END FROM WEST TO EAST ACRS VT ZNS THIS MORNING...WITH ONLY SLIGHT TO CHC POPS EXPECTED THRU 18Z...BECAUSE OF SUBSIDENCE/CAP THAT DEVELOPS BEHIND CONVECTION. THE COMBINATION OF SFC HEATING AND OUTFLOW BOUNDARIES WL HELP TO ENHANCE MORE CONVECTION LATER THIS AFTN...WHICH CRNT FCST HAS COVERED. IN ADDITION...REMOVED MENTION OF FOG IN EASTERN/CENTRAL VT ZNS...PER LATEST OBS. A VERY COMPLEX AND CHALLENGING FCST CONTS WITH BELOW AVERAGE FCSTER CONFIDENCE IN THE NEAR TERM. THE NEAR TERM CONCERNS ARE MOVEMENT/POSITION OF SFC WARM FRNT...POTENTIAL FOR SVR STORMS THIS AFTN...AND IMPACTS OF UPSTREAM CONVECTION/DEBRIS CLOUDS ON DAYTIME HEATING. WATER VAPOR THIS MORNINGS SHOWS CYCLONIC NW FLW ALOFT PREVAILING ACRS THE NE CONUS AS CUTOFF ULVL LOW CIRCULATION OVER THE CANADIAN MARITIMES SLOWLY MOVES EAST. MEANWHILE...SEVERAL STORM COMPLEXES ARE LOCATED ACRS THE NORTHERN GREAT LAKES THIS MORNING...WITH FIRST COMPLEX DIVING SE ALONG WARM FRNT BOUNDARY FROM SOUTHERN ONTARIO INTO CENTRAL/WESTERN NY. THE SECOND COMPLEX CONTS ON A WESTERLY TRACK AS 5H HGHTS CONT TO RISE ASSOCIATED WITH BUILDING RIDGE AND LOW TO MID LVL WAA AND WL IMPACT OUR NORTHERN/CENTRAL ZNS THIS MORNING. TODAY...MID/UPPER LVL FLW BECMGS WESTERLY...WHICH CRNT UPSTREAM VADS SUPPORT AND THE SFC WARM FRNT ACRS WESTERN/CENTRAL NY MVS ACRS OUR FA. THIS LLVL BOUNDARY/CONVERGENCE COMBINED WITH A VERY MOIST/UNSTABLE AIR MASS...ALONG WITH SEVERAL EMBEDDED 5H VORTS AND GOOD 850-500MB RH FIELDS ESPECIALLY ACRS OUR NORTHERN ZNS...WL HELP TO PRODUCE NUMEROUS SHOWERS/STORMS THIS AFTN ACRS OUR CENTRAL/NORTHERN ZNS. HOWEVER...BUFKIT SOUNDINGS AND UPSTREAM VAPOR TRENDS SHOW LARGE AREA OF SUBSIDENCE/DRY AIR MOVING INTO EXTREME SOUTHERN ZNS THIS AFTN...WHICH COULD LIMIT THE AREAL COVERAGE OF STORMS...BUT HELP TO ENHANCE SVR WIND POTENTIAL. FEEL FIRST RIBBON OF 850-500MB RH ASSOCIATED WITH WAA AND STRONG 850 TO 700MB JET WL LIFT ACRS OUR CENTRAL/SOUTHERN CWA BY 15Z TODAY...ALONG WITH BEST POTENTIAL FOR SOME SHOWERS AND ISOLATED STORMS...THEN CENTRAL/SOUTHERN ZNS SHOULD SEE INCREASING AMOUNTS OF SUN/DAYTIME HEATING AS SKIES BECMG PARTLY TO MOSTLY SUNNY. THESE BREAKS WL QUICKLY HELP TO DEVELOP TOWERING CUMULUS CLOUDS...AS SFC BASED CAPES INCREASE TO BTWN 2000-3000 J/KG AND THE CAP FROM PREVIOUS CONVECTION BREAKS. FEEL CWA WL BE SPLIT WITH BEST DYNAMICS/MOISTURE ACRS NORTHERN CWA AND BEST CAPE/SHEAR ACRS OUR CENTRAL/SOUTHERN ZNS. THE COMBINATION OF 5H VORT MOVING ACRS NORTHERN CWA BY 18Z TODAY...ALONG WITH INCREASED INSTABILITY FROM SFC HEATING SHOULD RESULT IN NUMEROUS STORMS ACRS OUR CENTRAL/NORTHERN CWA TODAY. STORMS WL FIRST DEVELOP ACRS THE HIGHER TRRN OF NNY BTWN 17-19Z TODAY AND SHOULD QUICKLY BECMG STRONG TO SEVERE AS THEY MOVE SE TOWARD A VERY UNSTABLE AIR MASS. BUFKIT SOUNDINGS SHOW CAPE BTWN 2000-3000 J/KG...LIS AROUND -6C...VERY STRONG 850 TO 500MB WIND FIELD HELPING TO ENHANCE MOISTURE CONVERGENCE AND SHEAR ACRS OUR CENTRAL/SOUTHERN CWA THIS AFTN. THESE PARAMETERS COMBINED WITH VGP >0.30...EHI>5(M2/S2)...0-3KM SHEAR OF 30 TO 40 KNOTS/0-6KM 50 TO 60 KNOTS...AND LARGE HODOGRAPHS ASSOCIATED WITH GOOD DIRECTIONAL AND SPEED SHEAR FROM THE SFC TO 500MB WINDS WL SUPPORT THE POTENTIAL FOR ORGANIZED CONVECTION WITH ROTATING SUPERCELLS...ESPECIALLY ACRS SOUTHERN ZNS. THE HIGH WB ZERO HGHTS (11KFT) AND FREEZE LVL (13KFT)...USUALLY WOULD NOT SUPPORT LARGE HAIL...HOWEVER WITH INSTABILITY/SHEAR PARAMETERS AND EQ LVLS NEAR 43KFT...STORMS WL HAVE PLENTY OF VERTICAL DEVELOPMENT TO SUPPORT LARGE HAIL. GIVEN...ABOVE PARAMETERS WL MENTION ENHANCED WORDING OF LARGE HAIL/STRONG AND DAMAGING WINDS IN TEXT OF FCST THIS AFTN/EVENING. FURTHERMORE...WITH PWS >1.50 AND WARM CLOUD LAYER BTWN 3-4KM WL MENTION HEAVY RAIN. ONCE AGAIN...TEMPS WL BE EXTREMELY TRICKY AND HIGHLY DEPEND UPON AMOUNT OF CLRING...BUT THINKING L/M 80S CENTRAL...M/U 70S NEK TO NEAR 90 RUTLAND/WINDSOR COUNTIES. && .SHORT TERM /TUESDAY THROUGH TUESDAY NIGHT/... TONIGHT...CONVECTION SHOULD QUICKLY DECAY AFT SUNSET DUE TO LOSS OF SFC HEATING/INSTABILITY. HOWEVER...WITH PLENTY OF BL MOISTURE AND LIGHT WINDS AREAS OF DENSE FOG WL DEVELOP...ESPECIALLY ACRS THE DEEPER VALLEY LOCATIONS. THIS COMBINED WITH LEFTOVER DEBRIS CLOUDS AND SFC DWPTS IN THE 60 TO 65 RANGE WL KEEP TEMPS IN THE M/U 60S MOST LOCATIONS. GIVEN...LIMITED DYNAMICS/DEEP LAYER MOISTURE AND SOME SUBSIDENCE DEVELOPING BEHIND CONVECTION WL MENTION JUST CHC POPS FOR TONIGHT. WEDS...LLVL BOUNDARY CONTS TO BE ACRS OUR CWA...ALONG WITH ANOTHER 5H VORT MOVING....THRU WL CONT TO MENTION CHCS TO LIKELY POPS WITH TEMPS IN THE 80S. WEDS INTO THURS...MID/UPPER LVL TROF DEEPENS ACRS THE CENTRAL GREAT LAKES AND SLOWLY SHIFTS TOWARD OUR CWA AS A STRONG SFC COLD FRNT APPROACHES OUR WESTERN ZNS BY 18Z WEDS. WL CONT TO MENTION CHC TO LIKELY POPS ASSOCIATED WITH THESE FEATURE AND TEMPS IN THE MID TO UPPER 80S ON WEDS. && .LONG TERM /WEDNESDAY THROUGH SUNDAY/... UPDATED 200 PM...UNSETTLED WEATHER TO CONTINUE THROUGH THE PERIOD AS OVERALL PATTERN OF NORTHWEST FLOW/UPPER TROUGH LINGERS ACROSS THE AREA. WARM FRONT HAS SHIFTED NORTH OF THE CANADIAN BORDER AT THE BEGINNING OF THE EXTENDED...WITH 850 MB TEMPS AROUND 16 DEGREES WEDNESDAY AFTERNOON...AND SURFACE LOW PRESSURE/UPPER TROUGH APPROACHING FROM EASTERN ONTARIO/UPPER MIDWEST. THEREAFTER...MODELS BEGIN TO DIFFER A BIT AS 00Z GFS ENSEMBLES BRING COLD FRONT THROUGH THE AREA OVERNIGHT WEDNESDAY...WHILE THE ECMWF WAITS UNTIL DURING THE DAY ON THURSDAY. AFTER FROPA...WEAK SURFACE RIDGE TRIES TO BUILD INTO THE AREA FOR THE END OF THE WEEK AND INTO THE EARLY PART OF THE WEEKEND. HOWEVER...UPPER TROUGH ALSO SWINGING THROUGH DURING THIS TIME...WITH SHORTWAVES PROPAGATING THROUGH THE FLOW...KEEPING SHOWERS IN THE FORECAST. SATURDAY THROUGH SUNDAY...UPPER LOW SITS OVER QUEBEC...RESULTING IN WEST TO NORTHWEST FLOW ALOFT OVER MY AREA. ALL THAT SAID...FAIR AMOUNT OF UNCERTAINTY AS IT IS DIFFICULT TO TIME FRONTAL PASSAGE AND MOVEMENT OF SHORTWAVES AROUND THE UPPER LOW. HIGHEST CHANCE OF PRECIPITATION WILL BE WEDNESDAY THROUGH THURSDAY WITH THE FRONTAL PASSAGE. THEREAFTER...KEPT MAINLY SLIGHT CHANCE TO LOW CHANCE POPS ACROSS THE CWA...WITH NORTHERN AREAS SEEING THE BEST CHANCES DUE TO PROXIMITY TO THE UPPER LOW. && .AVIATION /12Z MONDAY THROUGH FRIDAY/... UPDATED 700AM MONDAY SO FAR SO GOOD...THE FIRST ROUND OF SHRA/TSRA CAME THRU PRETTY MUCH ON SCHEDULE. THEY ARE MOVING THRU SO FAST THAT BY 12Z IT WILL BE PRETTY MUCH ALL OVER FOR THE TAF SITES. RADAR DOES SHOW ANOTHER WEAKER AREA OF SHRA/TSRA MOVING SE ACROSS ONTARIO. PERHAPS THIS WILL SKIM BY MESSINA THRU 13Z. OTHERWISE EXPECT SOME BREAKS IN THE CLOUD COVER RESULTING IN VFR CONDITIONS FOR LATE MORNING. THE DAYTIME HEATING WILL DO A COUPLE OF THINGS...MAKE THE SFC WINDS MORE GUSTY AND EVENTUALLY ALLOW MORE SHRA/TSRA TO DEVELOP. SHOOTING FOR AROUND 17Z FOR THE DEVELOPMENT TIME. PREVIOUS THINKING CONTINUES THAT THE BEST COVERAGE AND BEST CHANCE FOR SEVERE TSRA ARE UP CLOSER TO THE CANADIAN BORDER. WITH THOSE TSRA...EXPECT MORE MVFR/IFR CONDITIONS. THAT PRECIP ENDS DURING THE EVENING BUT WE SHOULD SEE ANOTHER ROUND OF MVFR/IFR CONDITIONS IN FOG LATER TONITE. WENT MOST PESSIMISTIC AT TYPICAL FOG PRONE AREAS OF SLK AND MPV. FROM 12Z TUESDAY THROUGH FRIDAY...STILL UNSTABLE ATMOSPHERE WILL LEAD TO AFTN/EVG SHRA/TSRA TUESDAY AND WEDNESDAY RESULTING IN MVFR/IFR CONDITIONS NEAR THE STORMS. A COLD FRONT SHOULD MOVE THRU LATE WEDNESDAY NIGHT OR EARLY THURSDAY...WITH VFR CONDITIONS BEHIND IT. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...NONE. NY...NONE. && SYNOPSIS...TABER NEAR TERM...TABER SHORT TERM...TABER LONG TERM...MB AVIATION...NASH
Hazardous weather outlook, Jul 9, 4:55 AM EDT, 5 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 455 AM EDT MON JUL 9 2007 NYZ026>031-034-035-087-VTZ001>012-016>019-100900- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE- WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA- WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR- EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND- 455 AM EDT MON JUL 9 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT A SURFACE WARM FRONT LOCATED OVER CENTRAL NEW YORK WILL PUSH NORTH INTO NORTHERN NEW ENGLAND BY THIS AFTERNOON. SHOWERS WITH A FEW EMBEDDED RUMBLES OF THUNDER WILL ACCOMPANY THE FRONT THIS MORNING. MEANWHILE...ANOTHER DISTURBANCE IN THE STRONG WINDS ALOFT WILL INTERACT WITH A MOIST AND UNSTABLE AIR MASS TO PRODUCE ANOTHER ROUND OF SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS BY THIS AFTERNOON. GIVEN...THE SPEED AND CHANGE OF DIRECTION OF THE LOW TO MID LEVEL WIND FIELDS...AND AMOUNT OF SURFACE INSTABILITY FROM DAYTIME HEATING...THE POTENTIAL WILL BE FOR STRONG TO SEVERE THUNDERSTORMS TO DEVELOP BY EARLY TO MID AFTERNOON. THE PRIMARY SEVERE WEATHER THREAT WILL BE LARGE HAIL AND STRONG AND DAMAGING THUNDERSTORM WIND GUSTS OF 60 MPH OR MORE. IN ADDITION...THESE STORMS WILL BE CAPABLE OF PRODUCING VERY HEAVY RAINFALL AMOUNTS IN A SHORT PERIOD OF TIME...WHICH MAY CAUSE LOCALIZED MINOR FLOODING. THE GREATEST SEVERE WEATHER POTENTIAL WILL BE ALONG AND SOUTH OF A MASSENA TO PLATTSBURGH TO MORRISVILLE LINE. THE SEVERE WEATHER THREAT WILL DECREASE BY 9 PM THIS EVENING AS THE ATMOSPHERE BECOMES STABLE. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY MORE SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TUESDAY AFTERNOON AND ESPECIALLY WEDNESDAY AFTERNOON ASSOCIATED WITH A STRONG COLD FRONT. THE POTENTIAL FOR MORE SEVERE WEATHER ON WEDNESDAY WILL HAVE TO BE WATCHED CLOSELY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON ACROSS NORTHERN NEW YORK AS WELL AS CENTRAL AND NORTHERN VERMONT. TABER
In the hours before
Special weather statement, Jul 9, 10:06 AM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 1006 AM EDT MON JUL 9 2007 NYZ026>031-034-035-087-VTZ001>012-016>019-091615- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE- WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE- CALEDONIA-WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND- WINDSOR-EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON- EASTERN RUTLAND- INCLUDING THE CITIES OF...MASSENA...MALONE...PLATTSBURGH... STAR LAKE...SARANAC LAKE...TUPPER LAKE...DANNEMORA... LAKE PLACID...PORT HENRY...TICONDEROGA...OGDENSBURG...POTSDAM... GOUVERNEUR...ALBURGH...SOUTH HERO...ST. ALBANS...NEWPORT... ISLAND POND...BURLINGTON...JOHNSON...STOWE...ST. JOHNSBURY... MONTPELIER...MIDDLEBURY...VERGENNES...BRADFORD...RANDOLPH... RUTLAND...SPRINGFIELD...WHITE RIVER JUNCTION...ENOSBURG FALLS... RICHFORD...UNDERHILL...BRISTOL...RIPTON...EAST WALLINGFORD... KILLINGTON 1006 AM EDT MON JUL 9 2007 ...STRONG TO SEVERE THUNDERSTORMS LIKELY ACROSS THE NORTH COUNTRY TODAY... SCATTERED TO NUMEROUS THUNDERSTORMS WILL DEVELOP ACROSS MUCH OF VERMONT AND NORTHERN NEW YORK THIS MORNING INTO THE AFTERNOON HOURS...AS A DISTURBANCE IN THE STRONG WINDS ALOFT INTERACTS WITH MOIST UNSTABLE AIR AT THE SURFACE. ANY STORMS THAT DEVELOP WILL INTENSIFY VERY QUICKLY...WITH GENERAL MOVEMENT TO THE EAST AT 40 TO 50 MPH EXPECTED. THE MAIN THREATS WILL BE STRONG DAMAGING WINDS AND LARGE HAIL. IN ADDITION...VERY HEAVY RAINFALL WILL BE POSSIBLE...WHICH MAY CAUSE LOCALIZED FLOODING. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON...FOR FURTHER DETAILS ON THIS WEATHER SITUATION. MB
The office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 11:15 AM EDT | Severe Thunderstorm Warning | BTV | Clinton, Essex | 30 min |
| Jul 9, 4:47 PM EDT | Severe Thunderstorm Warning | BTV | Franklin, St. Lawrence | 58 min |
| Jul 9, 5:06 PM EDT | Severe Thunderstorm Warning | BTV | Clinton | 54 min |
| Jul 9, 5:47 PM EDT | Severe Thunderstorm Warning | BTV | Franklin | 13 min |
| Jul 9, 6:01 PM EDT | Severe Thunderstorm Warning | BTV | Clinton, Essex | 59 min |
| Jul 9, 7:02 PM EDT | Severe Thunderstorm Warning | BTV | Franklin | 58 min |
| Jul 9, 7:17 PM EDT | Flash Flood Warning | BTV | Franklin | 118 min |
Nearby
Severe Thunderstorm Warnings in New York, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.